← Return to Sleep without trazadone

Discussion
mommabird74 (@mommabird74)

Sleep without trazadone

Sleep Health | Last Active: Dec 30, 2021 | Replies (50)

Comment receiving replies
@evelyncooks

After stopping Trazadone 50 mg cold Turkey after 5 yrs 90 yr old experiencing Insomnia, severe chills associated with with 90/60 BP, high BP up to 194/100 esp in AM
severe sweats, leg tremors, generalized weakness,
Has been dealing with insomnia after 7 months. After having suicidal idéations and through the ER 4 times in a week. Was put back on Trazadone twice made symptoms worse.
Tried ambien, benzodiazepine. And mirtrazipine none helped in the ER. Zoloft was tried one night at 25mg felt like I was going to die. Ativan at .25mg helps a little but 0.5 mg too much. All labs are normal as well as basic neurological exam. Need help! my MDs are trivializing my symptoms due to my age. “Elders have trouble sleeping”. Elders don’t need much sleep….
I thought this could be Trazadone withdrawal??? Or is it anxiety that is uncontrolled?
I am interested in CBD or other modalities

Jump to this post


Replies to "After stopping Trazadone 50 mg cold Turkey after 5 yrs 90 yr old experiencing Insomnia, severe..."

Hi Evelyn, welcome. Stopping cold turkey can be rough. I'm sorry that you're not getting more support from your doctors to help with the symptoms of withdrawal. You'll notice that I moved your question about insomnia after stopping trazadone to this existing discussion that @mommabird74 started. She references using CBD oil, 5HTP and melatonin to help with sleep. I did this so you can connect with others like @wigreenthumb @falon @acaringe @gingerw @lioness @sandytoes14 along with mommabird.

You may also be interested in this related discussion:
– Depression and Anxiety at an older age https://connect.mayoclinic.org/discussion/depression-and-anxiety-at-an-older-age/

I'm unqualified to answer your question about whether your symptoms are trazadone withdrawal or anxiety uncontrolled, but I do know that you want more sleep and sleep would help both. Have you tried non-medicinal approaches like white noise, listening to soothing meditative sleep programs or over the counter supplements like melatonin?

It most certainly is withdrawal and sounds like detox reaction. Try dry brushing ( YouTube) followed by epison salt & baking soda bath. Slowly work up to 2 cups epison salt and 1 cup baking soda in fairly hot water for up to 20 mins, 3 times week. Castor oil packs in skin at night. Eat high food fats, olive oil, boiled eggs, Avacado, and good carbs throughout day. MCT oil in coffee in morning. Try to walk around 20 mins a day, outside if you can, to get some sun shine. I take Gaia sleep through now along with progesterone cream, magnesium glycinate and malate to sleep. I was on trazadone 20 years and I’m sleeping fairly well now. High BP I bet relates to the body needing more water and trying to detox itself. The tremors sounds like the body is having a hard time releasing the trash from the meds that builds up in the system causing inflammation. It will present as neurological symptoms. I suggest a functional medicine practitioner in your area if you need testing. I’d get a Dutch test, organic acid test, and full blood panel. My root problem was mold. I found out through mycotoxin test. More prescription drugs will make it worse because your body is trying to heal.

  Request Appointment